Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 18, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Apr 24, 2025, 12:36 AM CDT for Jefferson County, Orange County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2025, 12:36 AM CDT (05:36 UTC)
- Expired
- Apr 24, 2025, 3:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 76 km from the middle of the area, began a volume at 05:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 5.6 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 615 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
844
WGUS54 KLCH 240536
FFWLCH
TXC245-361-240830-
/O.NEW.KLCH.FF.W.0018.250424T0536Z-250424T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
1236 AM CDT Thu Apr 24 2025
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
East Central Jefferson County in southeastern Texas...
South Central Orange County in southeastern Texas...
* Until 330 AM CDT.
* At 1236 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. The expected rainfall rate is 2 to 4 inches per hour.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Port Arthur, Nederland, Groves, Port Neches, Central Gardens and
Southeast Texas Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2997 9405 3001 9403 3004 9393 2998 9384
2990 9401
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-4 INCHES IN 1 HOUR
$$
242 follow-up statements
520
WGUS74 KLCH 240727
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
227 AM CDT Thu Apr 24 2025
TXC361-240737-
/O.CAN.KLCH.FF.W.0018.000000T0000Z-250424T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orange TX-
227 AM CDT Thu Apr 24 2025
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTH CENTRAL ORANGE
COUNTY...
Heavy rainfall has ended and flooding is no longer expected to pose
a threat.
&&
LAT...LON 3001 9396 3000 9395 2999 9393 3000 9391
2999 9390 2998 9388 2998 9387 2998 9386
2994 9394 2993 9401 2997 9405 3001 9403
3001 9398
$$
TXC245-240830-
/O.CON.KLCH.FF.W.0018.000000T0000Z-250424T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson TX-
227 AM CDT Thu Apr 24 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM CDT EARLY THIS
MORNING FOR EAST CENTRAL JEFFERSON COUNTY...
At 227 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain have diminished across the warned area. Radar estimates suggest
between 2 and 4 inches of rain have fallen. Flooding impacts will
continue, but no additional rainfall is expected. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Port Arthur, Nederland, Groves, Port Neches, Central Gardens and
Southeast Texas Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3001 9396 3000 9395 2999 9393 3000 9391
2999 9390 2998 9388 2998 9387 2998 9386
2994 9394 2993 9401 2997 9405 3001 9403
3001 9398
FLASH FLOOD...RADAR INDICATED
$$
24123
WGUS74 KLCH 240828 RRA
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
328 AM CDT Thu Apr 24 2025
TXC245-240838-
/O.EXP.KLCH.FF.W.0018.000000T0000Z-250424T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson TX-
328 AM CDT Thu Apr 24 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 330 AM CDT EARLY THIS MORNING
FOR EAST CENTRAL JEFFERSON COUNTY...
Flood waters are receding, and the heavy rain has ended. Flooding is
no longer expected to pose a threat.
&&
LAT...LON 3001 9396 3000 9395 2999 9393 3000 9391
2999 9390 2998 9388 2998 9387 2998 9386
2994 9394 2993 9401 2997 9405 3001 9403
3001 9398
$$
24What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 10:03 PM CDT, 2 hours 33 minutes earlier. Its key messages:
- A moist and unstable air mass will remain in place for the remainder of the week with mainly scattered diurnal showers and thunderstorms.
- An upper level ridge will build in over the weekend into early next week limiting any shower activity with hot and humid conditions.
Area forecast discussion, Apr 23, 10:03 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1003 PM CDT Wed Apr 23 2025 ...New UPDATE... .KEY MESSAGES... - A moist and unstable air mass will remain in place for the remainder of the week with mainly scattered diurnal showers and thunderstorms. - An upper level ridge will build in over the weekend into early next week limiting any shower activity with hot and humid conditions. && .UPDATE... Wx map shows surface high pressure off the Southeast U.S. ridging westward across the Gulf, keeping southeast winds across the area. Satellite and radar showing remnant MCV over the Texas/Louisiana border generating additional showers and thunderstorms across Central and Southwest Louisiana. Latest short term guidance, mainly the HRRR, does pick up on this feature, and keeps intermittent showers and occasional thunderstorms this evening into the early morning hours across this area. WPC continues the marginal risk of excessive rainfall continues across this area this evening and overnight. Updated the forecast to increase chances of showers and thunderstorms across this area. Otherwise, overnight lows in the mid 60s to near 70 expected. 08/DML && .SHORT TERM... (Tonight through Friday night) Issued at 318 PM CDT Wed Apr 23 2025 Showers and thunderstorms today have been mainly focused over southeast Texas with energy from a left over MCS. Activity has been more isolated over Louisiana as cloud cover has help limit daytime heating and instability. Shower activity will gradually wind down this evening after sunset. With more stable conditions overnight, expect more low clouds and patchy fog. Surface ridge to the east will continue to bring low level southerly flow and plenty of Gulf moisture into the forecast area for the next few days. Meanwhile, zonal pattern aloft will allow for weak perturbations to move across to interact with the Gulf moisture and any residual mesoscale surface boundaries and daytime heating to produce scattered showers and thunderstorms through Friday. At this time, parameters for severe weather are not too impressive. Heavy rainfall may be a factor, especially if the shower activity falls over locations that have received a decent amount of recent rainfall. Rua && .LONG TERM... (Saturday through next Tuesday) Issued at 324 PM CDT Wed Apr 23 2025 Low level southerly flow and moisture will continue over the weekend into early next week. However, an upper level ridge is expected to build in from northern Old Mexico. This ridge will bring drier air in the mid levels to help cap the atmosphere and limit convection. With the lack of convection and a continuation of low level moisture, hot and humid conditions, especially for April, can be expected in the long term. Rua && .AVIATION... (00Z TAFS) Radar showing two clusters of TSRA, both affecting BPT and AEX for the next couple of hours. Elsewhere, VCTS left at LCH for any showers that develop ahead of the cluster over SE TX the next couple of hours. For LFT/ARA, not anticipating much convection to affect these terminals this afternoon/early evening. MVFR visibilities & ceilings expected by 08z, with intermittent IFR visibilities & ceilings between 09-13z at all sites. Expecting another round of TSRA between 18-24z Thursday for AEX highlighting with a PROB30 group for TSRA. Further south at BPT/LCH/LFT/ARA with lower chances of shower and thunderstorms, will only mention VCTS during this time period. 08/DML && .MARINE... Issued at 326 PM CDT Wed Apr 23 2025 A surface ridge east of Florida will extend across into the coastal waters for the remainder of the week into the weekend. This will keep a persistent light to modest southerly flow with mainly low seas. Rua && .PRELIMINARY POINT TEMPS/POPS... AEX 65 83 66 86 / 60 60 10 40 LCH 70 84 70 84 / 30 30 0 20 LFT 69 84 69 86 / 30 50 10 20 BPT 70 84 71 84 / 50 20 10 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...08 LONG TERM....08 AVIATION...08
In the hours before
Special weather statement, Apr 23, 8:45 PM CDT, 3 hours 51 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
845 PM CDT Wed Apr 23 2025
LAZ030-073-141-241-TXZ260-262-516-616-240230-
West Cameron LA-Southern Calcasieu LA-Beauregard LA-
Northern Calcasieu LA-Northern Orange TX-Southern Newton TX-
Southern Orange TX-Northern Newton TX-
845 PM CDT Wed Apr 23 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CAMERON...
SOUTHWESTERN BEAUREGARD AND WESTERN CALCASIEU PARISHES...SOUTHWESTERN
NEWTON AND EASTERN ORANGE COUNTIES THROUGH 930 PM CDT...
At 845 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Old Salem to near Starks to West Orange.
Movement was east at 20 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vegetation and outdoor objects is possible.
Locations impacted include...
Pinehurst, Vinton, Deweyville, Lunita, Bivens, Buhler, Starks, Forest
Heights, Toomey, Old Salem, Orange, Edgerly, Devils Pocket, Fields,
De Quincy, Bancroft, Oretta, West Orange, Bridge City, and Sulphur.
This includes the following highways...
Interstate 10 in Texas between mile markers 880 and 875.
Interstate 10 in Louisiana between mile markers 1 and 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3071 9345 3035 9335 2998 9345 2997 9384
3027 9376 3055 9384
TIME...MOT...LOC 0145Z 256DEG 19KT 3050 9375 3029 9369 3006 9375
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
SlaughterSpecial weather statement, Apr 23, 9:32 PM CDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
932 PM CDT Wed Apr 23 2025
LAZ030-031-073-141-241-TXZ516-616-240315-
West Cameron LA-Southern Calcasieu LA-Allen LA-Beauregard LA-
Northern Calcasieu LA-Northern Orange TX-Southern Orange TX-
932 PM CDT Wed Apr 23 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CAMERON...
BEAUREGARD...WESTERN CALCASIEU...SOUTHWESTERN ALLEN PARISHES IN
SOUTHWESTERN LOUISIANA AND SOUTHEASTERN ORANGE COUNTIES THROUGH 1015
PM CDT...
At 931 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Merryville to near De Quincy to West
Orange. Movement was northeast at 35 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vegetation and outdoor objects is possible.
Locations impacted include...
Singer, Vinton, Bivens, Toomey, Moss Bluff, De Ridder, Sulphur,
Orange, Gillis, Edgerly, De Quincy, Oretta, Ragley, Carlyss,
Longville, Buhler, Westlake, Fields, Tulla, and Bundick Lake.
This includes the following highways...
Interstate 10 in Texas between mile markers 880 and 878.
Interstate 10 in Louisiana between mile markers 1 and 29.
Interstate 210 between mile markers 1 and 3.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3088 9308 3047 9305 3042 9309 3042 9313
3038 9313 3038 9312 3002 9340 2998 9387
3033 9358 3070 9362 3088 9323
TIME...MOT...LOC 0231Z 238DEG 30KT 3069 9350 3038 9346 3005 9376
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
SlaughterSpecial weather statement, Apr 23, 10:17 PM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1017 PM CDT Wed Apr 23 2025
LAZ030-141-241-240400-
Southern Calcasieu LA-Beauregard LA-Northern Calcasieu LA-
1017 PM CDT Wed Apr 23 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL BEAUREGARD AND
CENTRAL CALCASIEU PARISHES THROUGH 1100 PM CDT...
At 1016 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sulphur, moving east at 10 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vegetation and outdoor objects is possible.
Locations impacted include...
Westlake, Carlyss, Lake Charles, Lake Charles Regional Airport,
Buhler, Moss Bluff, Sulphur, and Gillis.
This includes the following highways...
Interstate 10 in Louisiana between mile markers 15 and 31.
Interstate 210 between mile markers 1 and 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3008 9351 3029 9345 3052 9341 3050 9317
3005 9322
TIME...MOT...LOC 0316Z 254DEG 9KT 3024 9337
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
SlaughterThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 11:15 PM CDT | Flash Flood Warning | LCH | Orange | 4 hr |
| Apr 24, 8:55 AM CDT | River Flood Warning | LCH | Newton, Orange | 39 days |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.